Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 1, 2019, 4:21 PM MDT for Morrill County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 4:21 PM MDT (22:21 UTC)
- Expired
- Aug 1, 2019, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 165 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923
WWUS85 KCYS 012221
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
421 PM MDT Thu Aug 1 2019
NEZ003-021-012300-
Box Butte NE-Morrill NE-
421 PM MDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BOX BUTTE AND
NORTHWESTERN MORRILL COUNTIES UNTIL 500 PM MDT...
At 421 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Angora to near Moomaws Corner.
Movement was southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Bridgeport, Court House And Jail Rocks, Bridgeport State Recreation
Area, Northport, Angora and The Intersection Of Highway 385 And L62.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4154 10314 4194 10335 4209 10313 4186 10267
4179 10268
TIME...MOT...LOC 2221Z 319DEG 16KT 4198 10306 4188 10328
$$
HammerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:47 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 1, 2:47 PM MDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
247 PM MDT Thu Aug 1 2019
.SHORT TERM...(This evening through Saturday)
Issued at 247 PM MDT Thu Aug 1 2019
Showers and a few storms firing over the CWA attm with a few
strong/severe storms mainly over the Panhandle. Activity should
continue to increase the rest of the afternoon with best potential
for severe storms remaining primarily over the Panhandle into this
evening. Locally heavy rain still a possibility as well so will
maintain current FFA as is. Convection should move east and out of
the CWA later tonight as a shortwave drops southeast over the
central plains.
Models showing drier conditions over the CWA Friday through
Saturday as the upper high over the 4 corners area strengthens
some and builds over the area and monsoonal moisture decreases. A
bit of convection hinted over the southern mtns Friday afternoon
so shaded some low pops there. Otherwise seasonably warm
conditions continuing.
.LONG TERM...(Saturday night through Thursday)
Issued at 247 PM MDT Thu Aug 1 2019
Monsoonal moisture increases again Sunday as the upper high
weakens a bit and settles southward. The CWA then resides more
under a northwesterly upper flow next week with periodic impulses
dropping across the region. This will return chances for mainly
afternoon and evening showers and storms on a daily basis. Cooler
early next week then warmer again by midweek, still close to
seasonal averages.
&&
.AVIATION...(For the 18Z TAFS through Friday morning)
Issued at 1125 AM MDT Thu Aug 1 2019
Current KCYS radar loop shows mainly scattered rain showers across
most of southeast Wyoming and western Nebraska late this morning,
with a few embedded thunderstorms across the northern NE panhandle.
All models indicate shower and thunderstorm activity increase in
coverage and intensity by the middle of this afternoon through late
this evening. Thunderstorms should develop near KLAR and KCYS
between 19z to 21z, and then move east across the Nebraska terminals
between 22z to 02z Friday. Very heavy rainfall and frequent
lightning are the primary concerns with IFR conditions possible in
the heaviest thunderstorms. Once this activity moves into central
Nebraska, another round of fog is possible for KSNY, KBFF, and KAIA
by 12z Friday morning.
&&
.FIRE WEATHER...
Issued at 247 PM MDT Thu Aug 1 2019
Showers and thunderstorms are expected over most of the area this
evening before ending later tonight. Wetting rains are likely
with locally heavy rainfall possible especially over the
Panhandle. Drier weather looks to set in Friday and Saturday
before rain chances increase again Sunday into next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch until midnight MDT tonight for WYZ101-102-108.
NE...Flash Flood Watch until midnight MDT tonight for NEZ002-003-
019>021-054-055-095-096.
&&
SHORT TERM...RE
LONG TERM...RE
AVIATION...TJT
FIRE WEATHER...REHazardous weather outlook, Aug 1, 11:15 AM MDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1115 AM MDT Thu Aug 1 2019 WYZ104-105-109>115-020930- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 1115 AM MDT Thu Aug 1 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and a few thunderstorms are expected this afternoon, decreasing in coverage this evening. Some of the storms may produce brief moderate to heavy rainfall, small hail and gusty outflow winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated afternoon and evening thunderstorms Friday through Sunday will become more scattered Monday through Wednesday. Severe weather is not expected. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 020930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1115 AM MDT Thu Aug 1 2019 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and thunderstorms are expected this afternoon into this evening. A few storms may be strong to severe across the high plains with hail gusty outflow winds the main threats. Ample moisture in the atmosphere and may yield rainfall rates in excess of an inch per hour. This may lead to localized flash flooding. A Flash Flood Watch is in effect this afternoon and evening for portions of southeast Wyoming and all of the western Nebraska Panhandle. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Widely scattered afternoon and evening thunderstorms will develop over the higher terrain of southeast Wyoming mainly Saturday and Sunday. Afternoon and evening thunderstorm chances will increase Monday through Wednesday. The threat for severe weather is low. .Spotter information statement... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 1, 2:51 PM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Cheyenne WY 251 PM MDT Thu Aug 1 2019 NEZ003-096-012130- Box Butte NE-South Sioux NE- 251 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE AND SOUTHEASTERN SIOUX COUNTIES UNTIL 330 PM MDT... At 250 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Kilpatrick Lake, or 23 miles northeast of Scottsbluff, moving east at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Kilpatrick Lake around 330 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of Nebraska. LAT...LON 4212 10351 4223 10355 4235 10315 4204 10310 TIME...MOT...LOC 2050Z 261DEG 7KT 4216 10343 Trudel
Special weather statement, Aug 1, 2:59 PM MDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Cheyenne WY 259 PM MDT Thu Aug 1 2019 NEZ020-021-054-055-012145- Kimball NE-Cheyenne NE-Morrill NE-Banner NE- 259 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE... NORTHEASTERN KIMBALL...SOUTHWESTERN MORRILL AND SOUTHEASTERN BANNER COUNTIES UNTIL 345 PM MDT... At 259 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Redington, or 20 miles northeast of Kimball, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Cheyenne, northeastern Kimball, southwestern Morrill and southeastern Banner Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of Nebraska. LAT...LON 4151 10364 4162 10355 4157 10318 4129 10335 TIME...MOT...LOC 2059Z 295DEG 8KT 4150 10348 Trudel
Special weather statement, Aug 1, 3:25 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Cheyenne WY 325 PM MDT Thu Aug 1 2019 NEZ054-055-012215- Kimball NE-Cheyenne NE- 325 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE AND EASTERN KIMBALL COUNTIES UNTIL 415 PM MDT... At 324 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Kimball to 12 miles east of Panorama Point. Movement was east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Kimball and Kimball Airport around 330 PM MDT. Dix around 345 PM MDT. This includes Interstate 80 in Nebraska between mile markers 18 and 44. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of Nebraska. LAT...LON 4131 10366 4134 10312 4100 10334 4100 10385 TIME...MOT...LOC 2124Z 248DEG 16KT 4126 10362 4096 10380 Trudel
Special weather statement, Aug 1, 3:57 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Cheyenne WY 357 PM MDT Thu Aug 1 2019 NEZ002-003-012245- Box Butte NE-Dawes NE- 357 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE AND SOUTHEASTERN DAWES COUNTIES UNTIL 445 PM MDT... At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Box Butte Campground, or 27 miles northwest of Alliance, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Box Butte Campground, Box Butte Dam and Marsland. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of Nebraska. LAT...LON 4229 10319 4240 10339 4270 10314 4254 10285 TIME...MOT...LOC 2156Z 217DEG 15KT 4241 10323 Hammer
Local storm report, Aug 1, 4:15 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT THU AUG 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL DIX 41.23N 103.49W
08/01/2019 E1.00 INCH KIMBALL NE TRAINED SPOTTER
&&
RUBINSpecial weather statement, Aug 1, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
421 PM MDT Thu Aug 1 2019
NEZ003-021-012300-
Box Butte NE-Morrill NE-
421 PM MDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BOX BUTTE AND
NORTHWESTERN MORRILL COUNTIES UNTIL 500 PM MDT...
At 421 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Angora to near Moomaws Corner.
Movement was southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Bridgeport, Court House And Jail Rocks, Bridgeport State Recreation
Area, Northport, Angora and The Intersection Of Highway 385 And L62.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4154 10314 4194 10335 4209 10313 4186 10267
4179 10268
TIME...MOT...LOC 2221Z 319DEG 16KT 4198 10306 4188 10328
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:19 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 26 min |
| Jul 31, 6:46 PM MDT | Special Weather Statement | CYS | Niobrara | 59 min |
| Jul 31, 7:13 PM MDT | Special Weather Statement | CYS | Niobrara | 47 min |
| Aug 1, 3:56 AM MDT | Areal Flood Advisory | CYS | Niobrara | 2 hr |
| Jul 31, 8:00 PM MDT | Special Weather Statement | CYS | Sioux | 45 min |
| Jul 31, 8:46 PM MDT | Special Weather Statement | CYS | Sioux | 44 min |
| Aug 1, 2:00 PM MDT | Special Weather Statement | CYS | Banner | 45 min |
| Aug 1, 2:14 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 46 min |
| Aug 1, 2:40 PM MDT | Flash Flood Warning | CYS | Banner | 3 hr |
| Aug 1, 2:51 PM MDT | Special Weather Statement | CYS | Box Butte | 39 min |
| Aug 1, 2:59 PM MDT | Special Weather Statement | CYS | Banner | 46 min |
| Aug 1, 3:25 PM MDT | Special Weather Statement | CYS | Kimball | 50 min |
| Aug 1, 3:39 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 51 min |
| Aug 1, 3:46 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 44 min |
| Aug 1, 3:57 PM MDT | Special Weather Statement | CYS | Dawes | 48 min |
| Aug 1, 4:25 PM MDT | Special Weather Statement | CYS | Kimball | 50 min |
| Aug 1, 4:52 PM MDT | Areal Flood Advisory | CYS | Banner, Kimball | 3 hr |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.